Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 63, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 22, 2013, 7:44 PM CST for Simpson County, Mississippi. It took effect at Feb 23, 2013, 5:30 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2013, 7:44 PM CST (01:44 UTC)
- In effect from
- Feb 23, 2013, 5:30 PM CST
- Expired
- Feb 24, 2013, 10:17 AM CST
- In force
- 17 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 41 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Strong River at D'lo (DLAM6). The gauge peaked at 24.17 ft at Feb 24, 2013, 4:00 PM CST.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02487500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
117
WGUS44 KJAN 230148 CCA
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE JACKSON, MS
744 PM CST FRI FEB 22 2013
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
STRONG RIVER AT D'LO AFFECTING SIMPSON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC127-240744-
/O.NEW.KJAN.FL.W.0063.130223T2327Z-130225T1724Z/
/DLAM6.1.ER.130223T2327Z.130224T1200Z.130225T0224Z.NO/
744 PM CST FRI FEB 22 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE STRONG RIVER AT D'LO
* FROM SATURDAY AFTERNOON TO MONDAY MORNING.
* AT 6:45 PM FRIDAY THE STAGE WAS 17.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY SUNDAY
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 26.0 FEET...WATER BEGINS TO INUNDATE FARMLAND ALONG THE
RIVER. FARMERS SHOULD TAKE NECESSARY ACTION TO PROTECT LIVE STOCK
AND REMOVE FARM EQUIPMENT.
* IMPACT...AT 25.0 FEET...WATER BEGINS BACKING UP INTO SELLERS CREEK
IN MENDENHALL.
* IMPACT...AT 19.0 FEET...OVERBANK FLOODING BEGINS WITHIN 200 FEET OF
CHANNEL.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
STRONG RIVER
D'LO 25 17.9 FRI 07 PM 22.3 26.0 23.3 26.0 06 AM 02/24
$$3 follow-up statements
290
WGUS84 KJAN 231505
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
905 AM CST SAT FEB 23 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
PEARL RIVER NEAR ROCKPORT AFFECTING COPIAH AND SIMPSON COUNTIES
PEARL RIVER NEAR MONTICELLO AFFECTING LAWRENCE COUNTY
PEARL RIVER NEAR COLUMBIA AFFECTING MARION COUNTY
STRONG RIVER AT D'LO AFFECTING SIMPSON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC029-127-242105-
/O.CON.KJAN.FL.W.0044.000000T0000Z-000000T0000Z/
/ROCM6.1.ER.130212T0603Z.130224T1800Z.000000T0000Z.NO/
905 AM CST SAT FEB 23 2013
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER NEAR ROCKPORT
* UNTIL FURTHER NOTICE.
* AT 5:30 PM FRIDAY THE STAGE WAS 28.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.8 FEET BY
EARLY TOMORROW AFTERNOON.
* IMPACT...AT 30.0 FEET...WATER BEGINS TO BACK UP INTO HIGHER
AGRICULTURAL AND PASTURE LANDS, MAINLY ON THE SIMPSON COUNTY SIDE
OF THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
MIDDLE PEARL RIVER
ROCKPORT 25 28.9 FRI 05 PM 30.7 30.3 29.3 30.8 12 PM 02/24
$$
MSC077-242104-
/O.CON.KJAN.FL.W.0041.000000T0000Z-000000T0000Z/
/MTCM6.2.ER.130212T0410Z.130225T1200Z.000000T0000Z.NO/
905 AM CST SAT FEB 23 2013
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER NEAR MONTICELLO
* UNTIL FURTHER NOTICE.
* AT 8:15 AM SATURDAY THE STAGE WAS 24.8 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.5 FEET BY
MONDAY MORNING.
* IMPACT...AT 26.5 FEET...FLOODING OCCURS NEAR THE HIGHWAY 84 BRIDGE
AT THE ATWOOD WATER PARK.
* IMPACT...AT 26.0 FEET...7 MILES NORTH OF MONTICELLO, WATER COVERS
OLD HIGHWAY 27 NEAR ST. JAMES MISSIONARY BAPTIST CHURCH.
* IMPACT...AT 25.0 FEET...WATER BEGINS TO FLOOD LOWER PORTIONS OF
COOPER'S FERRY PARK IN MONTICELLO.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
MIDDLE PEARL RIVER
MONTICELLO 22 24.8 SAT 08 AM 25.6 26.5 26.3 26.5 06 AM 02/25
$$
MSC091-242104-
/O.CON.KJAN.FL.W.0042.000000T0000Z-000000T0000Z/
/CLMM6.1.ER.130212T2230Z.130225T1200Z.000000T0000Z.NO/
905 AM CST SAT FEB 23 2013
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE.
* AT 8:15 AM SATURDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY
MONDAY MORNING.
* IMPACT...AT 18.0 FEET...LOW AREAS ALONG THE RIVER ARE INUNDATED.
* IMPACT...AT 17.0 FEET...LOW AREAS NEAR THE RIVER BEGIN TO FLOOD.
WATER COVERS OLD HIGHWAY 35 ON THE WEST SIDE OF THE RIVER.
* IMPACT...AT 15.0 FEET...CAMP LANE ROAD SOUTH OF COLUMBIA ON THE EAST
SIDE OF THE RIVER BEGINS TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
LOWER PEARL RIVER
COLUMBIA 17 18.0 SAT 08 AM 18.9 19.7 19.6 19.7 06 AM 02/25
$$
MSC127-242104-
/O.EXT.KJAN.FL.W.0063.130223T2330Z-130225T1500Z/
/DLAM6.1.ER.130223T2330Z.130224T1200Z.130225T0000Z.NO/
905 AM CST SAT FEB 23 2013
THE FLOOD WARNING CONTINUES FOR
THE STRONG RIVER AT D'LO
* FROM THIS AFTERNOON TO MONDAY MORNING.
* AT 8:45 AM SATURDAY THE STAGE WAS 22.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS
AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY TOMORROW
MORNING.
* IMPACT...AT 26.0 FEET...WATER BEGINS TO INUNDATE FARMLAND ALONG THE
RIVER. FARMERS SHOULD TAKE NECESSARY ACTION TO PROTECT LIVE STOCK
AND REMOVE FARM EQUIPMENT.
* IMPACT...AT 25.0 FEET...WATER BEGINS BACKING UP INTO SELLERS CREEK
IN MENDENHALL.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
STRONG RIVER
D'LO 25 22.5 SAT 09 AM 26.0 22.9 18.2 26.0 06 AM 02/24
$$508
WGUS84 KJAN 240306
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
906 PM CST SAT FEB 23 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
PEARL RIVER AT JACKSON AFFECTING HINDS AND RANKIN COUNTIES
PEARL RIVER NEAR ROCKPORT AFFECTING COPIAH AND SIMPSON COUNTIES
PEARL RIVER NEAR MONTICELLO AFFECTING LAWRENCE COUNTY
PEARL RIVER NEAR COLUMBIA AFFECTING MARION COUNTY
STRONG RIVER AT D'LO AFFECTING SIMPSON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC049-121-250906-
/O.CON.KJAN.FL.W.0057.000000T0000Z-000000T0000Z/
/JACM6.1.ER.130222T0822Z.130225T0600Z.000000T0000Z.NO/
906 PM CST SAT FEB 23 2013
THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER AT JACKSON
* UNTIL FURTHER NOTICE.
* AT 8:30 PM SATURDAY THE STAGE WAS 28.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.2 FEET BY
MONDAY EVENING.
* IMPACT...AT 29.0 FEET...FARMLAND IN SOUTHERN RANKIN COUNTY BEGINS TO
FLOOD AND WATER BEGINS TO AFFECT HOMES NEAR THE RIVER IN THE BYRAM
AREA.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
MIDDLE PEARL RIVER
JACKSON 28 28.7 SAT 08 PM 28.8 29.2 29.2 29.2 06 PM 02/25
$$
MSC029-127-250906-
/O.CON.KJAN.FL.W.0044.000000T0000Z-000000T0000Z/
/ROCM6.1.ER.130212T0603Z.130224T1800Z.000000T0000Z.NO/
906 PM CST SAT FEB 23 2013
THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR ROCKPORT
* UNTIL FURTHER NOTICE.
* AT 1:00 PM SATURDAY THE STAGE WAS 29.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 30.8 FEET BY
EARLY TOMORROW AFTERNOON.
* IMPACT...AT 30.0 FEET...WATER BEGINS TO BACK UP INTO HIGHER
AGRICULTURAL AND PASTURE LANDS, MAINLY ON THE SIMPSON COUNTY SIDE
OF THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
MIDDLE PEARL RIVER
ROCKPORT 25 29.9 SAT 01 PM 30.7 30.5 29.4 30.8 12 PM 02/24
$$
MSC077-250906-
/O.CON.KJAN.FL.W.0041.000000T0000Z-000000T0000Z/
/MTCM6.2.ER.130212T0410Z.130225T1800Z.000000T0000Z.NO/
906 PM CST SAT FEB 23 2013
THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR MONTICELLO
* UNTIL FURTHER NOTICE.
* AT 8:15 PM SATURDAY THE STAGE WAS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.5 FEET BY
EARLY MONDAY AFTERNOON.
* IMPACT...AT 26.5 FEET...FLOODING OCCURS NEAR THE HIGHWAY 84 BRIDGE
AT THE ATWOOD WATER PARK.
* IMPACT...AT 26.0 FEET...7 MILES NORTH OF MONTICELLO, WATER COVERS
OLD HIGHWAY 27 NEAR ST. JAMES MISSIONARY BAPTIST CHURCH.
* IMPACT...AT 25.0 FEET...WATER BEGINS TO FLOOD LOWER PORTIONS OF
COOPER'S FERRY PARK IN MONTICELLO.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
MIDDLE PEARL RIVER
MONTICELLO 22 25.0 SAT 08 PM 25.5 26.4 26.3 26.5 12 PM 02/25
$$
MSC091-250906-
/O.CON.KJAN.FL.W.0042.000000T0000Z-000000T0000Z/
/CLMM6.1.ER.130212T2230Z.130226T1200Z.000000T0000Z.NO/
906 PM CST SAT FEB 23 2013
THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE.
* AT 8:15 PM SATURDAY THE STAGE WAS 18.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.7 FEET BY
TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...LOW AREAS ALONG THE RIVER ARE INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
LOWER PEARL RIVER
COLUMBIA 17 18.3 SAT 08 PM 18.6 19.2 19.7 19.7 06 AM 02/26
$$
MSC127-250905-
/O.EXT.KJAN.FL.W.0063.000000T0000Z-130226T0016Z/
/DLAM6.1.ER.130224T1030Z.130224T1800Z.130225T0916Z.NO/
906 PM CST SAT FEB 23 2013
...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...
THE FLOOD WARNING CONTINUES FOR THE STRONG RIVER AT D'LO
* UNTIL MONDAY EVENING.
* AT 8:45 PM SATURDAY THE STAGE WAS 23.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY TOMORROW
AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY TOMORROW
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 26.0 FEET...WATER BEGINS TO INUNDATE FARMLAND ALONG THE
RIVER. FARMERS SHOULD TAKE NECESSARY ACTION TO PROTECT LIVE STOCK
AND REMOVE FARM EQUIPMENT.
* IMPACT...AT 25.0 FEET...WATER BEGINS BACKING UP INTO SELLERS CREEK
IN MENDENHALL.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
STRONG RIVER
D'LO 25 23.6 SAT 09 PM 25.3 24.5 19.9 26.0 12 PM 02/24203
WGUS84 KJAN 241617
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1017 AM CST SUN FEB 24 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
STRONG RIVER AT D'LO AFFECTING SIMPSON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC127-241647-
/O.CAN.KJAN.FL.W.0063.000000T0000Z-130226T0016Z/
/DLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1017 AM CST SUN FEB 24 2013
THE FLOOD WARNING IS CANCELLED FOR
THE STRONG RIVER AT D'LO.
* AT 9:45 AM SUNDAY THE STAGE WAS 24.0 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.0 FEET THIS
EVENING.
* IMPACT...AT 19.0 FEET...OVERBANK FLOODING BEGINS WITHIN 200 FEET OF
CHANNEL.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
STRONG RIVER
D'LO 25 24.0 SUN 10 AM 22.0 14.3 9.0 24.0 06 PM 02/24
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:30 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 22, 4:30 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 430 PM CST FRI FEB 22 2013 .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE REGION SINCE LATE MORNING...WITH THE MOST CONCENTRATED ACTIVITY NOW GRADUALLY SHIFTING NORTH OF I-20. WARM AIR ADVECTION REGIME AND ISENTROPIC LIFT OVER THE TOP OF BAROCLINIC ZONE STALLED JUST SOUTH OF THE COAST WILL CONTINUE OVER MOST OF THE REGION THROUGH TONIGHT...AS LOW TO MID LEVEL FLOW RESPONDS TO A SERIES OF UPPER DISTURBANCES PUSHING EAST FROM TX AND THE ARKLATEX. LAPSE RATES ALOFT (6.0+ C/KM) AND CONVECTIVE LAYER BULK WIND SHEAR (40 TO 60 KTS) HAVE BEEN SUFFICIENT TO ALLOW ISOLATED ORGANIZED STORMS TO PRODUCE HAIL RANGING FROM PEA TO QUARTER SIZE. THIS SITUATION IS LIKELY TO CONTINUE FOR CENTRAL AND SOUTHERN ZONES WELL INTO THE EVENING. FORTUNATELY...THIS CONVECTION IS DECIDEDLY ELEVATED ABOVE THE SURFACE AND THUS SHOULD HAVE RELATIVELY LITTLE POTENTIAL FOR DAMAGING WINDS AND NEGLIGIBLE POTENTIAL FOR TORNADOES. IT IS ALSO FORTUNATE THAT THE RECIPE FOR LOCALLY HEAVY RAINFALL IS NOT QUITE AS GOOD AS WAS THE CASE YESTERDAY. HOWEVER...PRECIPITABLE WATER VALUES IN CENTRAL AND SOUTHERN ZONES RANGING FROM 1 TO 1.5 INCHES WILL STILL BE ABLE TO FUEL HIT AND MISS TORRENTIAL DOWNPOURS WHICH COULD BE A LITTLE TROUBLESOME IF FALLING IN LOCATIONS WHERE RAINFALL WAS PARTICULARLY HEAVY YESTERDAY. MOST OF THIS CURRENT BATCH OF SHOWERS AND STORMS SHOULD BE SHIFTING OFF THE EAST GRADUALLY BETWEEN LATE TONIGHT AND TOMORROW MORNING. HOWEVER...IT IS POSSIBLE THAT A FEW SHOWERS COULD LINGER THROUGHOUT THE DAY TOMORROW IN SOUTHEAST PORTIONS OF MISSISSIPPI WHILE THE REST OF THE REGION HAS A GOOD SHOT AT SEEING AT LEAST PARTIAL SUNSHINE WITH HIGHS MAINLY IN THE 60S. DECENT CONDITIONS SHOULD PERSIST SATURDAY NIGHT AND THROUGH MUCH OF THE DAY SUNDAY...ALTHOUGH SATURDAY NIGHT WILL BE A LITTLE CHILLY AND CLOUDS WILL BE INCREASING IN MOST LOCATIONS BY SUNDAY AFTERNOON. IT NOW LOOKS AS THOUGH THIS BRIEF QUIET WINDOW WILL BE SHORT-LIVED AS A VERY POTENT UPPER LEVEL DISTURBANCE SWINGS EASTWARD FROM THE SOUTHERN PLAINS AND BRINGS MORE SHOWERS AND STORMS BACK IN BY SUNDAY NIGHT. MODEL AGREEMENT IS NOW MUCH BETTER THAT THIS POTENT DISTURBANCE WILL SPUR LOW LEVEL CYCLOGENESIS JUST TO OUR NORTHWEST LATE SUNDAY NIGHT THROUGH MONDAY...INSTIGATING MASSIVE ATMOSPHERIC LIFT AND MOISTURE TRANSPORT ACROSS AT LEAST EASTERN PORTIONS OF THE FORECAST AREA. IMPRESSIVE DYNAMICS WILL LIKELY ENSURE ANY INSTABILITY IS QUICKLY UTILIZED IN THE PRODUCTION OF THUNDERSTORMS BEFORE HAVING A CHANCE TO BUILD TO HIGH LEVELS. THIS FACT SHOULD KEEP THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER DOWN...BUT SOME SEVERE WEATHER IS DEFINITELY POSSIBLE WITH A TORNADO OR TWO NOT OUT OF THE QUESTION (ESPECIALLY IN PORTIONS OF EASTERN AND SOUTHEASTERN MISSISSIPPI). THE LOCALLY HEAVY RAIN RISK WILL ALSO BE MOST-FOCUSED IN THESE LATTER AREAS AND DEFINITELY IN LOCATIONS PICKING UP SEVERAL INCHES OF PRECIPITATION BETWEEN YESTERDAY AND TODAY. BECAUSE OF THE INCREASED MODEL AGREEMENT TOWARD THE IMPACTFUL SIDE OF THE SPECTRUM WE HAVE STARTED HIGHLIGHTING THIS SYSTEM IN THE HWO. && .PREV DISCUSSION... /ISSUED 410 AM CST FRI FEB 22 2013/ LONG TERM...TUESDAY THROUGH NEXT FRIDAY...REGARDLESS OF WHAT HAPPENS AT THE BEGINNING OF THE UPCOMING WORK WEEK...A DRY-OUT IS EXPECTED BY LATE TUESDAY WITH YET ANOTHER UPPER LEVEL DISTURBANCE BRINGING RAIN CHANCES TO THE REGION LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. THEN FOR THE REMAINDER OF THE FORECAST PERIOD...THURSDAY AFTERNOON INTO FRIDAY...HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST KEEPING A COOL DRY AIRMASS IN PLACE AS WE HEAD INTO NEXT WEEKEND. /19/ && .AVIATION...MID AND HIGH LEVEL CLOUDS WERE NOTED ON SATELLITE OVER OUR AREA LENDING TO MAINLY VFR CONDITIONS ACROSS THE NORTH AND CENTRAL REGIONS. MVFR CEILINGS LOOK TO PREVAIL ACROSS THE SOUTH AS SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. NORTHERLY WINDS ARE EXPECTED THROUGH TONIGHT. /27/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 46 64 36 69 / 77 16 3 8 MERIDIAN 49 65 35 70 / 88 25 4 7 VICKSBURG 43 61 34 67 / 65 10 2 8 HATTIESBURG 53 68 42 70 / 81 31 5 13 NATCHEZ 45 61 38 67 / 66 15 2 12 GREENVILLE 38 54 34 63 / 21 8 1 3 GREENWOOD 40 60 33 67 / 48 9 2 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/19/27
Hazardous weather outlook, Feb 22, 3:00 PM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST FRI FEB 22 2013 LAZ024>026-MSZ043>066-072>074-231930- CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 300 PM CST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A WEATHER DISTURBANCE MOVES EAST ALONG THE GULF COAST. ALTHOUGH HIGH LEVELS OF WIND SHEAR ARE ANTICIPATED...INSTABILITY WILL REMAIN WEAK ENOUGH TO KEEP THE RISK OF SEVERE WEATHER LOW. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF PRODUCING DIME TO NICKEL SIZED HAIL...ALTHOUGH A FEW QUARTER SIZED HAIL STONES ARE POSSIBLE. DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ARKLAMISS MONDAY. STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL COULD ACCOMPANY THIS SYSTEM...BUT THERE IS STILL SOME UNCERTAINTY REGARDING INSTABILITY AND MOISTURE RETURN. ALL INTERESTS SHOULD KEEP UP TO DATE ON THE LATEST FORECASTS REGARDING THIS WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>042-231930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 300 PM CST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE ARKLAMISS MONDAY. STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL COULD ACCOMPANY THIS SYSTEM...BUT THERE IS STILL SOME UNCERTAINTY REGARDING INSTABILITY AND MOISTURE RETURN. ALL INTERESTS SHOULD KEEP UP TO DATE ON THE LATEST FORECASTS REGARDING THIS WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Local storm report, Feb 22, 4:35 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST FRI FEB 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 2 NW ROXIE 31.53N 91.09W
02/22/2013 E1.00 INCH FRANKLIN MS PUBLIC
&&
CMELocal storm report, Feb 22, 5:06 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CST FRI FEB 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TORNADO 4 NNE SOCIETY HILL 31.45N 89.86W
02/21/2013 F2 JEFFERSON DAVIS MS NWS STORM SURVEY
THE TORNADO STARTED ALONG SMITH LANE AND MOVED NE...THE
TORNADO PEAKED AS IT MOVED ALONG GREEN CREEK RD AND
CARSON-BUNKER HILL RD. TWO WELL BUILT FRAME HOMES WERE
HEAVILY DAMAGED...POWER POLES SNAPPED AND A WELL BUILT
FARM BUILDING WAS DESTROYED. SEVERAL OTHER HOMES AND
BUILDINGS SUSTAINED MINOR OR MODERATE DAMAGE. THE TORNADO
DISSIPATED BEFORE IT REACHED HWY 42 WEST OF BASSFIELD.
MANY TREES WERE SNAPPED OR UPROOTED ALONG THE PATH. PATH
LENGHT WAS 6.3 MI...400 YDS WIDE.
1100 PM TORNADO 5 SSW COLLINS 31.57N 89.59W
02/21/2013 F0 COVINGTON MS NWS STORM SURVEY
THIS BRIEF TORNADO MOVED ALONG MCDONALD CHAPEL RD...A
CHICKEN HOUSE HAD PART OF THE ROOF TORN OFF...A MOBILE
HOME HAD SOME SKIRTING BLOWN OUT AND SEVERAL TREES WERE
SNAPPED AS WELL. PATH LENGTH WAS 1 MI...75 YDS WIDE.
&&
CMELocal storm report, Feb 22, 5:57 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CST FRI FEB 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 1 N KOKOMO 31.21N 90.00W
02/22/2013 E0.75 INCH MARION MS PUBLIC
&&
CMESpecial weather statement, Feb 22, 6:18 PM CST, 1 hour 26 minutes before
MSZ055-064-230040-
SIMPSON MS-JEFFERSON DAVIS MS-
618 PM CST FRI FEB 22 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CST FRI FEB 22 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL
WAS LOCATED 8 MILES SOUTHWEST OF SANATORIUM AT 618 PM CST...MOVING
NORTHEAST AT 50 MPH.
PEOPLE IN EXTREME NORTH CENTRAL JEFFERSON DAVIS AND EASTERN SIMPSON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3178 8994 3205 8968 3204 8967 3204 8966
3185 8966 3177 8979
TIME...MOT...LOC 0018Z 228DEG 45KT 3184 8980
CMELocal storm report, Feb 22, 6:20 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CST FRI FEB 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL SUMRALL 31.42N 89.55W
02/22/2013 E1.00 INCH LAMAR MS BROADCAST MEDIA
REPORTS OF DIME TO QUARTER SIZE HAIL IN SUMRALL.
&&
DCOXLocal storm report, Feb 22, 6:32 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CST FRI FEB 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 7 ENE SUMRALL 31.46N 89.44W
02/22/2013 E0.75 INCH COVINGTON MS TRAINED SPOTTER
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 28 min |
| Feb 22, 6:18 PM CST | Special Weather Statement | JAN | Simpson | 22 min |
| Feb 22, 6:28 PM CST | Severe Thunderstorm Warning | JAN | Jones | 32 min |
| Feb 22, 8:11 PM CST | Special Weather Statement | JAN | Covington | 29 min |
| Feb 22, 8:49 PM CST | Special Weather Statement | JAN | Copiah | 31 min |
| Feb 22, 9:20 PM CST | Special Weather Statement | JAN | Covington, Jefferson Davis | 30 min |
| Feb 22, 9:39 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 66 min |
| Feb 22, 10:10 PM CST | Special Weather Statement | JAN | Forrest | 30 min |
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.